MAUDE Adverse Event Report: MEDTRONIC CARDIOVASCULAR SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER

MEDTRONIC CARDIOVASCULAR SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number SENSH2028W
Medical Device Problem Codes Difficult To Position (1467); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft aortic cuff was implanted prophylactically in a patient during an endovascular treatment for a type ii endoleak.The patient had been lost to follow up.Approximately four years and two months post index procedure, a ct revealed that the patient had a likely proximal type i endoleak with a seal zone regression of a couple of millimeters.The physician determined the proximal type i endoleak to be due to progressive proximal aortic neck dilatation.The aneurysm measured 13 cm in diameter.The physician elected to implant an endurant ii aortic stent graft cuff.It was reported that during the secondary procedure, 20fr sentrant sheath was advanced through a previously deployed bare metal stent however unable to be advanced to intended location.The physician elected to remove the 20fr sentrant sheath and modified the catheter, cutting off a portion of the catheter.The 20fr sentrant sheath was reinserted in to the patient and the endurant aortic cuff delivery system and a flush catheter were advanced to the intended landing zone.The physician stated that during delivery of the endurant aortic cuff there was extreme drag, a few stent rings were exposed however when the physician attempted to deploy the rest of the endurant aortic cuff the inner member of delivery system moved forward and the outer sheath would not retract.The partially deployed endurant aortic cuff was brought down to the iliac artery.The physician then performed an additional incision to expose the external iliac artery removing the 20fr sentrant sheath, and the partially deployed endurant stent graft system.During removal, the patient¿s previously implanted bare metal stent was inadvertently removed with the delivery system.The physician elected to sew in conduit and an 18fr sheath was inserted and the new endurant aortic cuff was advanced and deployed with the flush catheter through the contra sheath.The 28 mm aortic cuff was implanted distal to the superior mesenteric artery with bilateral periscopes to the renal arteries.Per the physician, the deployment event was related to the patient¿s anatomy, the previously deployed bare metal stent, and user technique.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Device evaluation summary the complaint was confirmed; the positioning difficulty was most likely due to the bare metal stent, within the iliac artery, getting caught on the delivery system.From the device analysis, the bare stent and patient tissue was returned over the delivery system likely due to the combination of patient anatomy and the user¿s technique.The twisting/kinking on the graft cover was likely due to the user experiencing removal difficulties during the procedure.

Brand Name
SENTRANT INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC CARDIOVASCULAR
3576 unocal place
santa rosa, CA 94089
MDR Report Key6787941
Report Number2953200-2017-01267
Device Sequence Number136794
Product Code DYB
UDI-Device Identifier00643169150348
UDI-Public00643169150348
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K123990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/15/2018
Device Model NumberSENSH2028W
Device Catalogue NumberSENSH2028W
Device Lot Number00121880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2017
Initial Date Received by Manufacturer 07/17/2017
Supplement Date Received by Manufacturer08/11/2017
Initial Report FDA Received Date08/11/2017
Supplement Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR